MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF71, KII FIOS 12X150MM Z-THREAD, 6BX; GCJ

APPLIED MEDICAL RESOURCES CTF71, KII FIOS 12X150MM Z-THREAD, 6BX; GCJ
Model Number 1
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event product was not returned to applied medical for evaluation.Based on the description of the event, it is likely that the fractured cannula was caused by uneven cannula wall thickness, which occurred during the injection molding process of the cannula.The probability and criticality of harm resulting from this failure mode have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical has implemented process enhancements intended to further minimize the potential for this type of incident to occur.This report represents the initial and final report.
 
Event or Problem Description
Procedure performed: robotic assisted reconstruction abdominal wall.Event description: (b)(4) addresses event 2 of 2, (b)(4) addresses event 1 of 2."the surgeon was performing the procedure on the patient.During re-positioning of the patient, a nurse noticed that the trocar appeared to fall out of the patient.When examined closer the trocar broke in half, while it was still in the patient.The product was retrieved and there was no harm to the patient." additional information received via email from contract coordinator, on (b)(6) 2017: laparoscopic instruments were inserted into the trocar.The cannula broke, but the break was clean.The da vinci robot was in use during the surgery.It is not sure if the medical clamp was in use with the trocar.Additional information received via email from contract coordinator, on (b)(6) 2017: "there were graspers and energy device inserted into the trocar during the procedure.The graspers are from [a competitor].I am unsure of the model numbers.I am unsure of the energy device that was in use when this occurred.However, the staff believes it may have been a [competitor's energy device]." type of intervention: na.Patient status: no patient injury.
 
Additional Manufacturer Narrative
This report is to follow up medwatch report # (b)(4).
 
Event or Problem Description
Additional information received via medwatch report # (b)(4) received 03oct2017: "patient underwent a robotic assisted abdominal wall reconstruction.While attempting to reposition, the trocar broke in half.The device was retrieved with no harm to the patient.The product was returned to the vendor for analysis.What was the original intended procedure" robotic assisted abdominal wall reconstruction device usage problem: device failed (e.G broke, couldn't get it to work or stopped working)".

Brand Name
CTF71, KII FIOS 12X150MM Z-THREAD, 6BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6778893
Report Number2027111-2017-01915
Device Sequence Number11205626
Product Code GCJ
UDI-Device Identifier00607915125035
UDI-Public(01)00607915125035(17)200321(30)01(10)1291799
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
1
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/21/2020
Device Model Number1
Device Catalogue Number1
Device Lot Number1291799
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2017
Supplement Date Received by Manufacturer07/11/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date10/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight139